|a raised colesterol level result of the treatment?
Oct 16, 2009
I been on stocrin and truvada for approx 18 months, but about 12 months ago, I started having colesterol tests, and the level 7. Colesterol has dropped to 4.5 of late, but still high! (I'm have regular colesterol tests now) I'm guessing about 5 years ago, before HIV, my colesterol count was not an issue (I don't have the number) and then my diet was not as good as it is at the present. I really like to know if the daily stocrin and truvada has affected my colesterol?
Response from Dr. Henry
Stocrine (efavirenz) can increase total cholesterol levels though some of that can be due to increase in HDL (good cholesterol) and sometimes even VLDL (trigylceride rich fraction). Most patients have clinically insignificant effect of efavirenz on cholesterol levels while there may be a small subset of patients are more impacted. Truvada usually has fairly neutral effect on lipids overall. KH
hiv and hypertrophy
Safe to start febuxostat/Uloric?
- Hiv Positive Women Seeking Seeking Men
- If You Get Flu Like Symptoms After Sex Is It Hiv?
- Can You Catch Hiv From A Chef's Cooked Food?
- Are Swollen Glands Hiv Early Symptoms?
- Hiv Symptoms And Blood Blisters
- Can Fluid Buildup Around Eyes And Blurred Vision Be Caused By A Viral Infection Or Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.